MAUDE Adverse Event Report: GIVEN IMAGING LTD., YOQNEAM PILLCAM; SYSTEM, IMAGING, GASTROINTESTINAL, WIRELESS, CAPSULE

GIVEN IMAGING LTD., YOQNEAM PILLCAM; SYSTEM, IMAGING, GASTROINTESTINAL, WIRELESS, CAPSULE
Model Number FGS-0501
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Radiation Exposure, Unintended (3164)
Date of Event 08/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the patient complained of coughing a lot and that the capsule felt stuck after ingesting it.The customer informed that the recorder was flashing yellow and went to adaptive frequency response to an exclamation mark.Technical support informed the customer that since the recorder was flashing yellow for 20-30 minutes, the unit went into end of procedure mode and had stopped recording.As per the customer, they performed an esophageal gastroduodenoscopy and did not see the capsule, so they will have the patient take x-rays to confirm if the capsule was passed before having the patient ingest a second capsule.Tech support informed the customer to create the video and recheck in the patient to see if they can resume recording.The x-ray findings showed that the capsule was in the right bronchus.There was no reported patient outcome.

Brand Name
PILLCAM
Common Device Name
SYSTEM, IMAGING, GASTROINTESTINAL, WIRELESS, CAPSULE
Manufacturer (Section D)
GIVEN IMAGING LTD., YOQNEAM
yetsira 13 street
yoqneam 20692
MDR Report Key7929717
Report Number9710107-2018-00971
Device Sequence Number1913963
Product Code NEZ
UDI-Device Identifier07290101364399
UDI-Public7290101364399
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K123864
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFGS-0501
Device Catalogue NumberFGS-0501
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2018
Initial Report FDA Received Date10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;